Alert archive / California / Coastal Flood Statements in 2011
Coastal Flood Statement 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this coastal flood statement at Feb 14, 2011, 6:40 PM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 6:40 PM PST (02:40 UTC)
- Expired
- Feb 15, 2011, 5:00 PM PST
- In force
- 22 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
879 WHUS46 KLOX 150240 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 640 PM PST MON FEB 14 2011 ...OUTLOOK FOR INCREASING SURF AND STRONG RIP CURRENTS ACROSS THE BEACHES OF SOUTHWEST CALIFORNIA MIDWEEK... .A LARGE LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS GENERATED A LARGE WEST-NORTHWEST SWELL WHICH WILL SPREAD ACROSS THE COASTAL WATERS ON WEDNESDAY...LIKELY PEAKING WEDNESDAY NIGHT INTO THURSDAY. MOST OF THE SWELL ENERGY WILL BE FOCUSED NORTH OF POINT CONCEPTION...BUT SOME OF THE LONG PERIOD SWELL ENERGY WILL IMPACT THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES. CAZ034-035-039>041-151430- /O.NEW.KLOX.CF.S.0004.110215T0240Z-110216T0100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 640 PM PST MON FEB 14 2011 SURF WILL BUILD RAPIDLY ACROSS THE CENTRAL COAST ON WEDNESDAY...LIKELY PEAKING ON WEDNESDAY NIGHT AND THURSDAY MORNING. DURING THE PEAK OF THE EVENT...BREAKERS OF 10 TO 14 FEET CAN BE EXPECTED ACROSS THE CENTRAL COAST WITH MAX SETS TO 16 FEET POSSIBLE...WHICH WILL LIKELY REQUIRE THE ISSUANCE OF HIGH SURF ADVISORIES AS WE DRAW CLOSER TO THE EVENT. SOUTH OF POINT CONCEPTION...SURF WILL BUILD WEDNESDAY EVENING...THEN PEAK LATE WEDNESDAY NIGHT INTO THURSDAY. DURING THE PEAK OF THE EVENT...WEST FACING BEACHES OF VENTURA AND SOUTHERN LOS ANGELES COUNTIES CAN EXPECT BREAKERS OF 5 TO 7 FEET WITH LOCAL SETS TO 8 FEET. AREAS VULNERABLE TO THE HIGHER SURF INCLUDE VENTURA HARBOR...AS WELL AS SOUTHERN LOS ANGELES COUNTY FROM SANTA MONICA TO PALOS VERDES. AREA BEACHGOERS SHOULD BE PREPARED FOR STRONG RIP CURRENTS DURING THIS HIGH SURF EVENT. IN ADDITION...THERE WILL BE THE POTENTIAL FOR MINOR COASTAL FLOODING AND BEACH EROSION DURING TIMES OF HIGH TIDE. THE GREATEST CONCERN WILL BE THURSDAY MORNING WHEN HIGH TIDE OVER 6 FEET CAN BE EXPECTED AROUND 8 AM. $$ GOMBERG/KAPLAN
4 follow-up statements
529 WHUS46 KLOX 151352 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 552 AM PST TUE FEB 15 2011 ...OUTLOOK FOR INCREASING SURF AND STRONG RIP CURRENTS ACROSS THE BEACHES OF SOUTHWEST CALIFORNIA MIDWEEK... .A STRONG LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS GENERATED A LARGE WEST-NORTHWEST SWELL WHICH WILL SPREAD ACROSS THE COASTAL WATERS ON WEDNESDAY...LIKELY PEAKING WEDNESDAY NIGHT INTO THURSDAY. MOST OF THE SWELL ENERGY WILL BE FOCUSED NORTH OF POINT CONCEPTION...BUT SOME OF THE LONG PERIOD SWELL ENERGY WILL IMPACT THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES. CAZ034-035-039>041-152200- /O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 552 AM PST TUE FEB 15 2011 SURF WILL BUILD RAPIDLY ACROSS THE CENTRAL COAST ON WEDNESDAY...LIKELY PEAKING ON WEDNESDAY NIGHT AND THURSDAY MORNING. DURING THE PEAK OF THE EVENT...BREAKERS OF 10 TO 14 FEET CAN BE EXPECTED ACROSS THE CENTRAL COAST WITH MAX SETS TO 16 FEET POSSIBLE...WHICH WILL LIKELY REQUIRE THE ISSUANCE OF HIGH SURF ADVISORIES AS WE DRAW CLOSER TO THE EVENT. SOUTH OF POINT CONCEPTION...SURF WILL BUILD WEDNESDAY EVENING... THEN PEAK LATE WEDNESDAY NIGHT INTO THURSDAY. DURING THE PEAK OF THE EVENT...WEST FACING BEACHES OF VENTURA AND SOUTHERN LOS ANGELES COUNTIES CAN EXPECT BREAKERS OF 5 TO 7 FEET WITH LOCAL SETS TO 8 FEET. AREAS VULNERABLE TO THE HIGHER SURF INCLUDE VENTURA HARBOR...AS WELL AS SOUTHERN LOS ANGELES COUNTY FROM SANTA MONICA TO PALOS VERDES. AREA BEACHGOERS SHOULD BE PREPARED FOR STRONG RIP CURRENTS DURING THIS HIGH SURF EVENT. IN ADDITION...THERE WILL BE THE POTENTIAL FOR MINOR COASTAL FLOODING AND BEACH EROSION DURING TIMES OF HIGH TIDE. THE GREATEST CONCERN WILL BE THURSDAY MORNING WHEN HIGH TIDE OVER 6 FEET CAN BE EXPECTED AROUND 8 AM. $$ DB
385 WHUS46 KLOX 152157 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 157 PM PST TUE FEB 15 2011 ...OUTLOOK FOR INCREASING SURF AND STRONG RIP CURRENTS ACROSS THE BEACHES OF SOUTHWEST CALIFORNIA MIDWEEK... .A STRONG LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS GENERATED A LARGE WEST-NORTHWEST SWELL WHICH WILL SPREAD ACROSS THE COASTAL WATERS ON WEDNESDAY...LIKELY PEAKING WEDNESDAY NIGHT INTO THURSDAY. MOST OF THE SWELL ENERGY WILL BE FOCUSED NORTH OF POINT CONCEPTION...BUT SOME OF THE LONG PERIOD SWELL ENERGY WILL IMPACT THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES. A HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE CENTRAL COAST BEGINNING LATE WEDNESDAY AFTERNOON AND FOR PORTIONS OF THE COAST SOUTH OF POINT CONCEPTION WEDNESDAY EVENING. CAZ034-035-160600- /O.NEW.KLOX.SU.Y.0005.110217T0000Z-110218T0000Z/ /O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 157 PM PST TUE FEB 15 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. * SURF: BREAKERS OF 10 TO 14 FEET. * TIMING: THE HIGH SURF IS EXPECTED WEDNESDAY NIGHT AND THURSDAY...MAINLY ON WEST FACING BEACHES. THE HIGH SURF WILL BEGIN TO SUBSIDE THURSDAY NIGHT. * IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE HIGH TIDE AROUND 8 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ040-160600- /O.NEW.KLOX.SU.Y.0005.110217T0600Z-110218T0600Z/ /O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/ VENTURA COUNTY COAST- 157 PM PST TUE FEB 15 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 10 PM PST THURSDAY. * SURF: BREAKERS OF 5 TO 7 FEET WITH MAX SETS TO 8 FEET...MAINLY ON WEST FACING BEACHES. * TIMING: THE LARGEST WAVES WILL OCCUR WEDNESDAY NIGHT THROUGH THURSDAY EVENING. THE HIGH SURF WILL BEGIN TO SUBSIDE LATER THURSDAY NIGHT. * IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE HIGH TIDE AROUND 8 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ039-041-160600- /O.NEW.KLOX.CF.S.0005.110217T0600Z-110218T0600Z/ /O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/ SANTA BARBARA COUNTY SOUTH COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 157 PM PST TUE FEB 15 2011 HIGHER THAN NORMAL SURF OF 3 TO 6 FEET IN LOS ANGELES COUNTY AND 2 TO 4 FEET IN SOUTHERN SANTA BARBARA COUNTY WILL OCCUR FROM WEDNESDAY EVENING THROUGH THURSDAY NIGHT. THE HIGHEST SURF WILL IMPACT WEST FACING BEACHES AND ALSO CAUSE AN INCREASED THREAT OF RIP CURRENTS. $$ SWEET HTTP://WWW.WEATHER.GOV/LOSANGELES
533 WHUS46 KLOX 152201 CCA CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 158 PM PST TUE FEB 15 2011 ...A HIGH SURF ADVISORY HAS BEEN ISSUED FROM 4 PM WEDNESDAY UNTIL 4 PM THURSDAY FOR THE WEST COAST OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES... ...A HIGH SURF ADVISORY HAS BEEN ISSUED FROM 10 PM WEDNESDAY NIGHT UNTIL 10 PM THURSDAY NIGHT FOR THE WEST FACING BEACHES OF VENTURA COUNTY... .A STRONG LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS GENERATED A LARGE WEST-NORTHWEST SWELL WHICH WILL SPREAD ACROSS THE COASTAL WATERS ON WEDNESDAY...LIKELY PEAKING WEDNESDAY NIGHT INTO THURSDAY. MOST OF THE SWELL ENERGY WILL BE FOCUSED NORTH OF POINT CONCEPTION...BUT SOME OF THE LONG PERIOD SWELL ENERGY WILL IMPACT THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES. A HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE CENTRAL COAST BEGINNING LATE WEDNESDAY AFTERNOON AND FOR PORTIONS OF THE COAST SOUTH OF POINT CONCEPTION WEDNESDAY EVENING. CAZ034-035-160615- /O.NEW.KLOX.SU.Y.0005.110217T0000Z-110218T0000Z/ /O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 158 PM PST TUE FEB 15 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. * SURF: BREAKERS OF 10 TO 14 FEET. * TIMING: THE HIGH SURF IS EXPECTED WEDNESDAY NIGHT AND THURSDAY...MAINLY ON WEST FACING BEACHES. THE HIGH SURF WILL BEGIN TO SUBSIDE THURSDAY NIGHT. * IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE HIGH TIDE AROUND 8 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ040-160615- /O.NEW.KLOX.SU.Y.0005.110217T0600Z-110218T0600Z/ /O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/ VENTURA COUNTY COAST- 158 PM PST TUE FEB 15 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 10 PM WEDNESDAY TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM WEDNESDAY TO 10 PM PST THURSDAY. * SURF: BREAKERS OF 5 TO 7 FEET WITH MAX SETS TO 8 FEET...MAINLY ON WEST FACING BEACHES. * TIMING: THE LARGEST WAVES WILL OCCUR WEDNESDAY NIGHT THROUGH THURSDAY EVENING. THE HIGH SURF WILL BEGIN TO SUBSIDE LATER THURSDAY NIGHT. * IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE HIGH TIDE AROUND 8 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ039-041-160615- /O.NEW.KLOX.CF.S.0005.110217T0600Z-110218T0600Z/ /O.CON.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/ SANTA BARBARA COUNTY SOUTH COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 158 PM PST TUE FEB 15 2011 HIGHER THAN NORMAL SURF OF 3 TO 6 FEET IN LOS ANGELES COUNTY AND 2 TO 4 FEET IN SOUTHERN SANTA BARBARA COUNTY WILL OCCUR FROM WEDNESDAY EVENING THROUGH THURSDAY NIGHT. THE HIGHEST SURF WILL IMPACT WEST FACING BEACHES AND ALSO CAUSE AN INCREASED THREAT OF RIP CURRENTS. $$ SWEET HTTP://WWW.WEATHER.GOV/LOSANGELES
263 WHUS46 KLOX 160113 CFWLOX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 513 PM PST TUE FEB 15 2011 ...A HIGH SURF ADVISORY IS IN EFFECT FROM 3 PM WEDNESDAY UNTIL 10 PM THURSDAY FOR THE WEST COAST OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES... ...A HIGH SURF ADVISORY IS IN EFFECT FROM 10 PM WEDNESDAY NIGHT UNTIL 10 PM THURSDAY NIGHT FOR THE WEST FACING BEACHES OF VENTURA COUNTY... .A STRONG LOW PRESSURE SYSTEM IN THE EASTERN PACIFIC HAS GENERATED A LARGE WEST-NORTHWEST SWELL WHICH WILL SPREAD ACROSS THE COASTAL WATERS ON WEDNESDAY...LIKELY PEAKING WEDNESDAY NIGHT INTO THURSDAY. MOST OF THE SWELL ENERGY WILL BE FOCUSED NORTH OF POINT CONCEPTION...BUT SOME OF THE LONG PERIOD SWELL ENERGY WILL IMPACT THE COASTAL AREAS OF VENTURA AND LOS ANGELES COUNTIES. A HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE CENTRAL COAST BEGINNING LATE WEDNESDAY AFTERNOON AND FOR THE VENTURA COAST WEDNESDAY EVENING. CAZ039-041-161130- /O.EXP.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/ /O.CON.KLOX.CF.S.0005.110217T0600Z-110218T0600Z/ SANTA BARBARA COUNTY SOUTH COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 513 PM PST TUE FEB 15 2011 ...HIGHER THAN NORMAL SURF EXPECTED ACROSS LOS ANGELES COUNTY AND SANTA BARBARA SOUTH COAST WEDNESDAY EVENING THROUGH THURSDAY EVENING... HIGHER THAN NORMAL SURF OF 3 TO 6 FEET CAN BE EXPECTED ACROSS PORTIONS OF LOS ANGELES COUNTY AND SANTA BARBARA SOUTH COAST. THE HIGHEST WAVES ARE EXPECTED ACROSS WEST FACING BEACHES FROM SANTA MONICA SOUTHWARD TO PALOS VERDES IN LOS ANGELES COUNTY...AS WELL AS CARPENTERIA TO RINCON POINT IN SANTA BARBARA COUNTY. THERE WILL ALSO BE AN INCREASED THREAT OF STRONG RIP CURRENTS. $$ CAZ034-035-161130- /O.EXP.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/ /O.EXT.KLOX.SU.Y.0005.110216T2300Z-110218T0600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 513 PM PST TUE FEB 15 2011 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 3 PM WEDNESDAY TO 10 PM PST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 3 PM WEDNESDAY TO 10 PM PST THURSDAY. * SURF: BREAKERS OF 10 TO 14 FEET DURING THE PEAK OF THE EVENT. * TIMING: SURF IS EXPECTED TO BUILD ON WEDNESDAY...REACHING 10 FEET BY LATE AFTERNOON. THE PEAK OF THIS HIGH SURF EVENT IS EXPECTED TO BE WEDNESDAY NIGHT INTO THURSDAY. THE HIGH SURF WILL BEGIN TO SUBSIDE LATER THURSDAY NIGHT. * IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE HIGH TIDE AROUND 8 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ040-161130- /O.EXP.KLOX.CF.S.0004.000000T0000Z-110216T0100Z/ /O.CON.KLOX.SU.Y.0005.110217T0600Z-110218T0600Z/ VENTURA COUNTY COAST- 513 PM PST TUE FEB 15 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 10 PM PST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM WEDNESDAY TO 10 PM PST THURSDAY. * SURF: BREAKERS OF 5 TO 7 FEET WITH MAX SETS TO 8 FEET WILL AFFECT WEST FACING BEACHES. ISOLATED SETS TO 10 FEET WILL BE POSSIBLE NEAR VENTURA HARBOR. * TIMING: THE LARGEST WAVES WILL OCCUR LATE WEDNESDAY NIGHT THROUGH THURSDAY. THE HIGH SURF WILL BEGIN TO SUBSIDE LATER THURSDAY NIGHT. * IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS. MINOR COASTAL FLOODING AND BEACH EROSION WILL BE POSSIBLE DURING THE HIGH TIDE AROUND 8 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ GOMBERG HTTP://WWW.WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at Feb 14, 3:45 PM PST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 14, 3:45 PM PST, 2 hours 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 345 PM PST MON FEB 14 2011 ...UPDATED AVIATION SECTION... .SYNOPSIS... A BROAD TROUGH OF LOW PRESSURE WILL BRING UNSETTLED WEATHER TO THE AREA THIS WEEK...WITH CHANCES OF RAIN ALONG THE CENTRAL COAST EXPECTED THROUGH TONIGHT. MORE RAIN IS EXPECTED MIDWEEK FOR ALL AREAS...FOLLOWED BY ANOTHER STORM SYSTEM FOR THE END OF THE WEEK. TEMPERATURES WILL COOL DRAMATICALLY THROUGH WEEK...TO WELL BELOW SEASONAL NORMALS. && .SHORT TERM (TODAY-THU)...A WEAK COLD FRONT ALONG THE CENTRAL COAST CONTINUED TO BRING SCATTERED MAINLY LIGHT SHOWERS TO SLO/SBA COUNTIES THIS AFTERNOON. THIS FRONT WILL SAG S AND DISSIPATE THRU THIS EVENING...WITH A CHANCE OF SHOWERS LINGERING OVER SLO/SBA COUNTIES TONIGHT. FURTHER S SKIES WILL GENERALLY BE PARTLY CLOUDY THRU TONIGHT. A LARGE UPPER LEVEL TROF WILL PERSIST OVER THE EASTERN PAC THRU TUE. THE UPPER TROF WILL THEN PUSH FURTHER E AND S TUE NIGHT THEN INLAND OVER THE W COAST ON WED. PLENTY OF LOW LEVEL MOISTURE WILL PERSIST OVER THE FORECAST AREA ON TUE. A WEAK UPPER LEVEL DISTURBANCE OUT AHEAD OF THE MAIN TROF IS FORECAST TO MOVE INTO SRN CA ON TUE WHICH SHOULD HELP TO INCREASE LOW LEVEL LIFT AND ENHANCE THE CHANCES OF SHOWERS OVER MUCH OF THE FORECAST AREA. THE CHANCES OF RAIN WILL INCREASE TUE NIGHT ESPECIALLY OVER SLO/SBA COUNTIES AS A COLD FRONT ASSOCIATED WITH THE BROAD UPPER TROF APPROACHES THE CENTRAL COAST. THIS FRONT IS EXPECTED TO MOVE INTO THE CENTRAL COAST BY EARLY WED MORNING THEN MOVE THRU THE REMAINDER OF THE DISTRICT THRU THE DAY. THIS SYSTEM WILL BRING LIKELY RAIN TO MUCH OF SOUTHWESTERN CA ON WED INTO WED NIGHT ALONG WITH MOUNTAIN SNOW DOWN TO 5000 TO 5500 FEET BY LATE WED. RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT THRU TUE... GENERALLY LESS THAN 0.25 INCH FOR MOST AREAS. FROM LATE TUE NIGHT THRU WED NIGHT...RAINFALL SHOULD BE A BIT MORE SIGNIFICANT AND RANGE FROM 0.50 TO 1.00 INCH FOR MANY AREAS. THERE SHOULD ALSO ACCUMULATING SNOW IN THE MOUNTAINS WED INTO WED NIGHT...WITH 4 TO 7 INCHES NOT OUT OF THE QUESTION ESPECIALLY FOR ELEVATIONS ABOVE 5500-6000 FEET. IN ADDITION...GUSTY S TO SW WINDS WILL ACCOMPANY THE FRONT MAINLY OVER SLO/SBA COUNTIES AND HIGHER TERRAIN OF VTU/L.A. COUNTIES. THE UPPER TROF WILL MOVE E OF THE REGION ON THU. HOWEVER...RESIDUAL MOISTURE AND ONSHORE FLOW WILL KEEP A CHANCE OF SHOWERS IN THE FORECAST FOR MOST AREAS THRU THE DAY. ANY ADDITIONAL PRECIP ON THU WILL BE LESS THAN A TENTH OF AN INCH. TEMPS ACROSS THE REGION WED THRU FRI WILL TURN MUCH COOLER AND BE WELL BELOW NORMAL. .LONG TERM (FRI-MON)...MEDIUM RANGE MODELS HAVE SOME TIMING DIFFERENCES WITH THE NEXT WEATHER SYSTEM. OVERALL THOUGH IT LOOKS LIKE ANOTHER COLDER STORM SYSTEM WILL AFFECT THE FORECAST AREA FRI INTO SAT AS AN UPPER LEVEL LOW AND SURFACE COLD FRONT MOVES INTO THE AREA. SIGNIFICANT AMOUNTS OF RAIN AND MOUNTAIN SNOW WILL BE POSSIBLE MAINLY LATE FRI AND FRI NIGHT. LINGERING SHOWERS AND SNOW SHOWERS CAN BE EXPECTED SAT THRU SUN AS WELL...WITH LOW SNOW LEVELS AND A POSSIBILITY OF SNOW DOWN TO THE ANTELOPE VALLEY FLOOR AT TIMES. DRY WEATHER SHOULD RETURN FOR MON AS AN INSIDE SLIDER UPPER LOW MOVES INTO THE CENTRAL GREAT BASIN. TEMPS FRI THRU SUN WILL CONTINUE TO BE WELL BELOW NORMAL ACROSS THE AREA...WITH ONLY A SLIGHT WARM UP EXPECTED ON MON. && .AVIATION...14/2335Z. WEAKENING FRONTAL BOUNDARY BRINGING SOME LIGHT SHOWERS TO SLO/SBA COUNTIES THROUGH EARLY EVENING...THEN AN APPROACHING WAVE WILL ENHANCE FRONTAL BOUNDARY TO PRODUCE A BETTER THREAT OF SHOWERS TO MUCH OF THE AREA FROM 12Z-00Z ON TUESDAY. DURING THIS TIME...MVFR CIGS/VSBYS WILL BE COMMON WITH LOCAL IFR CONDITIONS POSSIBLE. KLAX...MVFR CIGS EXPECTED TO DEVELOP OVERNIGHT...WITH LIGHT SHOWERS BECOMING LIKELY BETWEEN 15Z-00Z. THERE IS A CHANCE OF IFR CIGS BETWEEN 15Z-19Z. LIGHT EASTERLY WINDS WILL PRECEDE THE FRONT EARLY TUESDAY MORNING...FOLLOWED BY SOUTH-SOUTHWEST WINDS IN THE AFTERNOON. KBUR...MVFR CIGS EXPECTED TO DEVELOP OVERNIGHT...WITH LIGHT SHOWERS BECOMING LIKELY BETWEEN 15Z-00Z. THERE IS A CHANCE OF IFR CIGS. && .MARINE...A BROAD AREA OF STORM FORCE WINDS OVER THE GULF OF ALASKA WILL SHIFT SOUTHEAST AND DISSIPATE THROUGH EARLY TUESDAY. THE FETCH GENERATING AREA WAS CENTERED WEST OF THE SCRIPPS OCEAN STATION PAPA WHERE THE BUOY HAD RECORDED 20 FOOT SEAS EARLIER THIS MORNING. CURRENT OBSERVATIONS ARE CONSISTENT WITH ENPWAVE GUIDANCE AND 25 TO 30 FOOT SEAS WILL PROPAGATE SOUTHEAST ACROSS THE PACIFIC. THE SWELLS WILL SUBSIDE WHILE IN ROUTE AND BEGIN TO ARRIVE WEDNESDAY MORNING AND PEAK THURSDAY MORNING. THE ARRIVING SWELLS WILL LIKELY GENERATE HIGH SURF AND VERY STRONG RIP CURRENTS FROM POINT PIEDRAS BLANCAS TO SEAL BEACH. THE TIDES WILL RANGE FROM OVER 6 FEET IN THE EARLY MORNING PERIODS TO MINUS 1 FOOT IN THE AFTERNOON PERIODS AND BEACH EROSION IS LIKELY DURING THE PEAK TIDES WEDNESDAY THROUGH THURSDAY. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP AND STRENGTHEN OVER THE OFFSHORE WATERS FRIDAY AND STEEP SEAS AND LARGE SURF WILL LIKELY DEVELOP FRIDAY AND THEN SUBSIDE SATURDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...SIRARD SYNOPSIS...MEIER AVIATION...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 14, 6:00 AM PST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON FEB 14 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-151400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A FEW LIGHT SHOWERS ARE POSSIBLE ACROSS SAN LUIS OBISPO COUNTY AND SANTA BARBARA COUNTY TODAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DENSE FOG IN THE MORNING WILL LOCALLY REDUCE VISIBILITY TO A QUARTER MILE OR LESS IN THE EASTERN VENTURA AND WESTERN L.A. VALLEYS THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY MODERATE...LOCALLY HEAVY RAIN IS POSSIBLE WEDNESDAY AND FRIDAY THROUGH SATURDAY. VERY LOW SNOW LEVELS WILL CREATE WINTER WEATHER HAZARDS ON BOTH THE TEJON AND THE SOLEDAD PASSES FRIDAY THROUGH SATURDAY. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:31 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 11 hr | |
| Feb 15, 1:57 PM PST | Coastal Flood Statement | LOX | 56 hr | |
| Feb 15, 1:57 PM PST | High Surf Advisory | LOX | 56 hr | |
| Feb 15, 2:30 PM PST | Small Craft Advisory | LOX | 61 hr | |
| Feb 15, 2:35 PM PST | Wind Advisory | LOX | 30 hr | |
| Feb 15, 2:49 PM PST | Winter Weather Advisory | LOX | 30 hr |
Nearby
Coastal Flood Statements in California, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.